Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 21, 2014, 4:21 PM EDT for Buckingham County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 21, 2014, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 155 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WWUS81 KRNK 212021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 21 2014
VAZ047-212115-
BUCKINGHAM VA-
421 PM EDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS APPROACHING THE NORTHERN HALF OF
BUCKINGHAM COUNTY FROM THE NORTHWEST. THESE STORMS ARE MOVING INTO
AN AREA OF GREATER INSTABILITY...AND MAY BECOME SEVERE LATER THIS
AFTERNOON. LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL ALL BE
POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
GOLD HILL...
BUCKINGHAM...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE SURE TO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3764 7825 3741 7841 3767 7872 3768 7869
3770 7869 3768 7866 3769 7864 3772 7865
3776 7861 3776 7850 3780 7849 3775 7845
3769 7824
TIME...MOT...LOC 2014Z 317DEG 17KT 3781 7868
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:32 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 21, 3:32 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT SAT JUN 21 2014 .SYNOPSIS... HIGH PRESSURE WILL WEDGE INTO THE AREA TONIGHT AS A SURFACE LOW DRIFTS SOUTHEAST ACROSS THE CAROLINAS. SUMMER TIME THUNDERSTORMS RETURN MONDAY AND TUESDAY AS A COLD FRONT TRACKS EAST FROM THE MISSISSIPPI VALLEY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 330 PM EDT SATURDAY... A SURFACE REFLECTION/LEE TROUGH OVER THE CAROLINAS WILL BE THE FOCUS FOR STRONGER STORMS THIS AFTERNOON AND EVENING. THE GOOD NEWS IS THAT THIS FEATURE IS SOUTH OF THE FORECAST AREA. HOWEVER...THERE REMAINS MODERATE CAPE VALUES AROUND 2000 J/KG ARE ACROSS THE PIEDMONT THIS AFTERNOON. MIXING HAS BEEN STRONG ENOUGH TO LIMIT STORMS FROM BECOMING TO STRONG SO FAR. THE FIRST LIGHTNING STRIKE DETECTED DID NOT OCCUR UNTIL 230P THIS AFTERNOON. EXPECTING MIXING TO DECREASE THIS EVENING WHICH SHOULD ALLOW STORMS OVER THE PIEDMONT TO STRENGTHEN. THE DURATION OF THESE STRONG STORMS SHOULD BE LIMITED TO A FEW HOURS THIS EVENING...THEN THEY WILL EXIT THE FORECAST AREA HEADING SE WITH THE LEE TROUGH. MODELS SHOWING A WEDGE COMING ACROSS THE EASTERN HALF OF THE CWA TONIGHT. MOST MODELS ARE KEEPING AN EASTERLY WIND AND LOW CLOUDS INTO MONDAY MORNING. THICK LOW CLOUDS ARE A SURE THING TONIGHT...BUT A LITTLE LEARY ON THE CHANCES FOR MEASURABLE RAINFALL. THIS WEDGE AND CLOUDS SHOULD WITH STAND SUMMER SUN WHILE A FEW BREAKS ARE POSSIBLE LATE IN THE DAY...ONLY TO FILL BACK IN SUNDAY NIGHT. TEMPERATURES WILL FEEL A LITTLE MORE COMFORTABLE TONIGHT WITH SLIGHTLY LOWER DEW POINTS. OVERNIGHT TEMPERATURES WILL FALL INTO THE 60S. EASTERLY FLOW AND CLOUDS WILL KEEP SUNDAY/S TEMPERATURES FROM REACHING NORMAL LEVELS. HIGHS TOMORROW WILL BE IN THE U70S- M80S. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 255 PM EDT SATURDAY... GOING TO SEE HIGH PRESSURE WEDGE SOUTHWEST INTO THE AREA SUNDAY NIGHT...HOWEVER...THE AIRMASS IN TERMS OF MOISTURE DOES NOT CHANGE TOO MUCH AS IT WILL REMAIN MUGGY WITH LOW LVL CLOUDINESS. CONVERGENCE WILL SET UP ALONG THE BLUE RIDGE WITH SHOWERS EXPECTED THROUGH THE OVERNIGHT IN AN ISOLATED/WIDELY SCATTERED FASHION. MONDAY....THE HIGH WILL START TO EDGE EWD AS UPSTREAM TROUGH PUSHES INTO THE UPPER MS VALLEY. STILL LOOKING AT HEIGHTS ABOVE 585DM AND TYPICAL SUMMER WEATHER. FRONTAL BOUNDARY WILL LIE SOUTHWEST OF US MONDAY AFTERNOON WITH AMOEBIC FLOW. ANYTHING THAT FORMS ACROSS THE AREA WILL BE SLOW MOVING AND HEAVY RAINERS. RIGHT NOW THE THREAT OF SHOWERS AND STORMS WILL BE IN THE CHANCE RANGE ...HIGHEST ALONG THE BLUE RIDGE. THE HEIGHTS CONTINUE TO BUILD IN THE UPPER LEVELS SHOULD SEND THE WARM FRONT NORTH OF US MONDAY EVENING. CONTINUED MOISTURE CONVERGENCE ALONG WITH FRONTAL CONVERGENCE WILL KEEP THE SHRA/TSRA CHANCE GOING THRU THE NIGHT. TUESDAY...ONE PIECE OF SHORTWAVE ENERGY GETS INTO OHIO/KY/TN BY THE END OF THE DAY. WITH SW FLOW ALOFT AND HEATING THINK SHOWER AND STORM CHANCES WILL BE HIGHER IN THE MTNS...WITH LESS UNDER THE 5H RIDGE TO THE SOUTHEAST. KEPT POPS FROM 40-50 WEST TO 30 EAST. CONVECTION WANES SOME OVERNIGHT TUESDAY NIGHT IN THE EAST BUT SHORTWAVE ENERGY DESPITE WEAKENING AS IT ENCOUNTERS THE SOUTHEAST RIDGE SHOULD BRING ENOUGH LIFT TO KEEP 30-50 POPS FROM THE NC MTNS NORTH TO THE ALLEGHANY HIGHLANDS AND WEST. TEMPS WILL BE CLOSE TO NORMAL MONDAY WITH HIGHS FROM THE UPPER 70S TO LOWER 80S MOUNTAINS...TO MID TO UPPER 80S OUT EAST. TEMPS WARM A FEW DEGREES TUESDAY MAINLY IN THE EAST AS THINK CONVECTION WILL BE A LITTLE MORE COMMONPLACE WEST. LOOK FOR HIGHS AGAIN IN THE UPPER 70S TO LOWER 80S OVER MOST OF THE MOUNTAINS...TO NEAR 90 OVER SOUTHSIDE VA INTO THE NC PIEDMONT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 140 PM EDT SATURDAY... I WOULD NOT EXPECT TOO MUCH CHANGE THIS FORECAST PERIOD. FRONTAL BOUNDARY WILL SITUATE ITSELF NEAR THE AREA WED-THU THEN LIFT BACK NORTH INTO FRIDAY AND SATURDAY AS HEIGHTS BUILD YET AGAIN. OVERALL...THERE WILL BE A DAILY THREAT OF STORMS...BUT MAINLY AFTERNOON/EVENING. AT THE MOMENT BEST THREAT OF STORMS WILL BE WEDNESDAY WITH SHORTWAVE PIECE MOVING ACROSS DURING THE MIDDLE OF THE DAY. EXPECT THE MODELS THIS FAR OUT TO STILL HAVE TIMING ISSUES WITH WAVES ALONG THE SRN EDGE OF THE WESTERLIES. NOT GOING TO SEE TOO MUCH CHANGE IN AIRMASS AS DRIER DEWPOINTS STAY WELL NORTH OF THE MID ATLANTIC. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM EDT SATURDAY... WAVY WARM FRONT EXTENDED FROM THE MARYLAND PANHANDLE TO NORTHEAST NORTH CAROLINA. ISOLATED LIGHT SHOWERS WERE OVER THE MOUNTAINS ALONG WITH MOSTLY VFR CEILINGS ACROSS THE ENTIRE AREA. THESE MOUNTAIN SHOWERS WILL MOVE EAST OF THE BLUE RIDGE AND INTO HIGHER INSTABILITIES TO GENERATE SCATTERED CONVECTION. A WEAK SURFACE REFLECTION/TROUGH OVER THE CAROLINAS MAY HAVE A FEW OF THESE STORMS BECOMING STRONG TO SEVERE FROM KDAN SOUTH INTO EARLY EVENING. ONCE CONVECTION DRIFTS SOUTH...A WEAK WEDGE AND NE FLOW WILL BRING IN LOW CLOUDS AND/OR LIGHT RAIN TO AREAS ALONG AND EAST OF THE BLUE RIDGE EARLY SUNDAY MORNING. THIS WEDGE MAY HANG IN THE AREA UNTIL MONDAY WITH SOME IMPROVEMENTS IN CEILING HEIGHTS DURING THE DAY ONLY TO LOWER AGAIN OVERNIGHT. EXTENDED AVIATION DISCUSSION... DEEPER MOISTURE RETURNS NORTH...WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY AHEAD OF ANOTHER UPPER TROF AND FRONT TO THE WEST. THIS BOUNDARY WILL GET CLOSER TUESDAY INTO WEDNESDAY WITH AT LEAST DIURNAL DAILY ROUNDS OF SHOWERS AND STORMS LIKELY TUESDAY INTO WEDNESDAY INCLUDING PERIODS OF MVFR/IFR. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...RCS
Hazardous weather outlook, Jun 21, 4:31 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 431 AM EDT SAT JUN 21 2014 NCZ005-006-VAZ044>047-058-059-221000- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 431 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE ...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. IN ADDITIONAL HEAVY RAINFALL IS LIKELY WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 221000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 431 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 10:57 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 AM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 4 SE BENT MOUNTAIN 37.11N 80.07W
06/20/2014 E0.50 INCH FRANKLIN VA PUBLIC
DIME SIZED HAIL.
&&
WHPLocal storm report, Jun 21, 11:58 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 AM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 ENE GLADYS 37.17N 79.04W
06/20/2014 CAMPBELL VA 911 CALL CENTER
TREES DOWN ALONG MOLLIES CREEK ROAD.
0655 PM TSTM WND DMG 4 NNW BROOKNEAL 37.10N 78.98W
06/20/2014 CAMPBELL VA 911 CALL CENTER
MULTIPLE TREES DOWN NEAR SWINGING BRIDGE ROAD.
0659 PM TSTM WND DMG 2 ESE BROOKNEAL 37.04N 78.94W
06/20/2014 HALIFAX VA 911 CALL CENTER
TREES DOWN NEAR FISH HATCHERY.
0700 PM TSTM WND DMG 4 SE FOREST 37.33N 79.24W
06/20/2014 CAMPBELL VA 911 CALL CENTER
POWERLINES DOWNED NEAR A MOBILE HOME PARK. RESULTED IN
TREES CATCHING FIRE.
0703 PM TSTM WND DMG 5 ENE BROOKNEAL 37.08N 78.88W
06/20/2014 CAMPBELL VA 911 CALL CENTER
TREES DOWN BLOCKED BOTH LANES ALONG HIGHWAY 40.
0759 PM FLASH FLOOD 5 WSW RUSTBURG 37.26N 79.18W
06/20/2014 CAMPBELL VA 911 CALL CENTER
US 29S CLOSED DUE FLOODING.
&&
WHPLocal storm report, Jun 21, 12:02 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 4 WNW MADISON 36.40N 80.05W
06/20/2014 E0.50 INCH STOKES NC PUBLIC
DIME SIZE HAIL.
0246 PM HAIL 2 N MADISON 36.42N 79.97W
06/20/2014 E0.50 INCH ROCKINGHAM NC PUBLIC
DIME SIZED HAIL.
0317 PM HAIL 3 SSW MONTVALE 37.35N 79.76W
06/20/2014 E0.50 INCH BEDFORD VA PUBLIC
DIME SIZED HAIL.
0327 PM TSTM WND DMG 2 E QUICK 36.40N 79.47W
06/20/2014 CASWELL NC 911 CALL CENTER
THREE TREES DOWN IN THE ALLISON ROAD VICINITY OF QUICK.
0345 PM TSTM WND DMG 2 SE QUICK 36.38N 79.47W
06/20/2014 CASWELL NC 911 CALL CENTER
MULTIPLE TREES DOWN NEAR ALLISON RD AND HWY 158
0345 PM TSTM WND DMG 1 SSW QUICK 36.39N 79.50W
06/20/2014 CASWELL NC 911 CALL CENTER
TREE DOWN ON US 158 IN CASVILLE. TIME FROM RADAR.
0400 PM TSTM WND DMG 4 ESE BASSETT 36.74N 79.91W
06/20/2014 HENRY VA PUBLIC
A FEW 4 INCH TREE LIMBS DOWN ON KINGS MOUNTAIN ROAD. ALSO
SOME POOR DRAINAGE FLOODING.
0400 PM HAIL 3 WNW MONETA 37.19N 79.68W
06/20/2014 E1.00 INCH BEDFORD VA PUBLIC
0403 PM TSTM WND DMG 6 S STUART 36.55N 80.27W
06/20/2014 PATRICK VA DEPT OF HIGHWAYS
ONE TREE DOWN ON BLACK JACK ROAD.
0418 PM TSTM WND DMG 2 NNE ARARAT 36.62N 80.51W
06/20/2014 PATRICK VA 911 CALL CENTER
TREE DOWN AT RAVEN ROCK ROAD AND DOE RUN ROAD
0431 PM TSTM WND DMG 2 SSE ARARAT 36.57N 80.51W
06/20/2014 PATRICK VA 911 CALL CENTER
SEVERAL TREES DOWN ON PEDIGO RIDGE ROAD.
0515 PM TSTM WND DMG 5 ENE CHRISTIANSBURG 37.16N 80.32W
06/20/2014 MONTGOMERY VA LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN ON DEN HILL ROAD.
0528 PM HAIL 2 ENE LYNCHBURG CITY 37.42N 79.12W
06/20/2014 E0.88 INCH AMHERST VA PUBLIC
0537 PM HAIL 4 SE BENT MOUNTAIN 37.11N 80.07W
06/20/2014 E0.50 INCH FRANKLIN VA PUBLIC
DIME SIZED HAIL.
0618 PM TSTM WND DMG 4 SE BOONES MILL 37.07N 79.90W
06/20/2014 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ALONG WIRTZ ROAD, JUST OFF U.S. 220.
0635 PM TSTM WND DMG 3 S ROANOKE 37.24N 79.96W
06/20/2014 CITY OF ROANOKE VA PUBLIC
ONE LARGE TREE DOWN OFF OF STONERIDGE RD.
0635 PM TSTM WND DMG 2 ENE GLADYS 37.17N 79.04W
06/20/2014 CAMPBELL VA 911 CALL CENTER
TREES DOWN ALONG MOLLIES CREEK ROAD.
0655 PM TSTM WND DMG 4 NNW BROOKNEAL 37.10N 78.98W
06/20/2014 CAMPBELL VA 911 CALL CENTER
MULTIPLE TREES DOWN NEAR SWINGING BRIDGE ROAD.
0659 PM TSTM WND DMG 2 ESE BROOKNEAL 37.04N 78.94W
06/20/2014 HALIFAX VA 911 CALL CENTER
TREES DOWN NEAR FISH HATCHERY.
0700 PM TSTM WND DMG 4 SE FOREST 37.33N 79.24W
06/20/2014 CAMPBELL VA 911 CALL CENTER
POWERLINES DOWNED NEAR A MOBILE HOME PARK. RESULTED IN
TREES CATCHING FIRE.
0703 PM TSTM WND DMG 4 ENE BEDFORD 37.36N 79.45W
06/20/2014 BEDFORD VA 911 CALL CENTER
TREE DOWN AT INTERSECTION OF FOREST ROAD AND MARKHAM LAKE
LANE.
0703 PM TSTM WND DMG 5 ENE BROOKNEAL 37.08N 78.88W
06/20/2014 CAMPBELL VA 911 CALL CENTER
TREES DOWN BLOCKED BOTH LANES ALONG HIGHWAY 40.
0708 PM TSTM WND DMG 1 SW GOODE 37.36N 79.39W
06/20/2014 BEDFORD VA 911 CALL CENTER
A COUPLE OF TREES DOWN NEAR THE INTERSECTION OF GOODE AND
GOODE STATION ROAD.
0710 PM TSTM WND DMG 3 NE BUCHANAN 37.55N 79.64W
06/20/2014 BOTETOURT VA 911 CALL CENTER
NUMEROUS LARGE TREE LIMBS DOWN ON ARCADIA
ROAD...APPROXIMATELY 1.5 MILES FROM INTERSTATE 81.
0716 PM TSTM WND DMG 6 WSW CHARLOTTE COURT H 37.02N 78.73W
06/20/2014 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON HARRISBURG ROAD.
0720 PM TSTM WND DMG 4 WNW CHARLOTTE COURT H 37.07N 78.70W
06/20/2014 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON FEARSTOWN ROAD.
0741 PM TSTM WND DMG 2 NNE BOONSBORO 37.48N 79.25W
06/20/2014 BEDFORD VA 911 CALL CENTER
TREE DOWN AT 3900 BLOCK OF TRENTS FERRY ROAD.
0759 PM FLASH FLOOD 5 WSW RUSTBURG 37.26N 79.18W
06/20/2014 CAMPBELL VA 911 CALL CENTER
US 29S CLOSED DUE FLOODING.
&&
WHPLocal storm report, Jun 21, 12:57 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM LIGHTNING PELHAM 36.50N 79.47W
06/20/2014 CASWELL NC 911 CALL CENTER
LIGHTNING STRUCK A HOUSE AND DAMAGED MULTIPLE ELECTRONIC
DEVICES.
&&
JVCSpecial weather statement, Jun 21, 3:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT JUN 21 2014
NCZ020-211930-
YADKIN NC-
303 PM EDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 330 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR YADKINVILLE...MOVING TO THE SOUTHEAST AT
15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
HUNTSVILLE...
SHACKTOWN...
LONE HICKORY...
AND COURTNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3605 8071 3609 8076 3615 8063 3615 8062
3609 8052 3605 8050
TIME...MOT...LOC 1901Z 310DEG 15KT 3611 8065
16Special weather statement, Jun 21, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 21 2014
VAZ047-212115-
BUCKINGHAM VA-
421 PM EDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS APPROACHING THE NORTHERN HALF OF
BUCKINGHAM COUNTY FROM THE NORTHWEST. THESE STORMS ARE MOVING INTO
AN AREA OF GREATER INSTABILITY...AND MAY BECOME SEVERE LATER THIS
AFTERNOON. LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL ALL BE
POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
GOLD HILL...
BUCKINGHAM...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE SURE TO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3764 7825 3741 7841 3767 7872 3768 7869
3770 7869 3768 7866 3769 7864 3772 7865
3776 7861 3776 7850 3780 7849 3775 7845
3769 7824
TIME...MOT...LOC 2014Z 317DEG 17KT 3781 7868
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:01 PM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jun 20, 9:04 PM EDT | Special Weather Statement | RNK | Halifax | 26 min |
| Jun 21, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 72 min |
| Jun 21, 5:26 PM EDT | Tornado Warning | RNK | Buckingham | 34 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 53 min |
| Jun 21, 5:57 PM EDT | Tornado Warning | RNK | Appomattox, Buckingham | 33 min |
| Jun 21, 6:31 PM EDT | Special Weather Statement | RNK | Prince Edward | 29 min |
| Jun 21, 7:03 PM EDT | Special Weather Statement | RNK | Charlotte | 42 min |
| Jun 21, 7:05 PM EDT | Special Weather Statement | RNK | Halifax | 40 min |
| Jun 21, 7:09 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 66 min |
| Jun 21, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 58 min |
| Jun 21, 7:59 PM EDT | Special Weather Statement | RNK | Halifax | 61 min |
| Jun 21, 3:03 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.